Hail, Troup
- When
- July 6, 12:50 PM EST
- Where
- Troup County, Hogansville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.034, -85.028 (the zone’s center; the record gives no point)
The public reported penny-sized hail.
13 thunderstorm wind, 8 hail, 4 lightning, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 6, 4:25 AM EST, 8 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT TUE JUL 6 2004 .AVIATION... THE RIDGE OF HIGH PRESSURE WILL REMAIN THE DOMINATE FACTORS. CLOUD DEVELOPMENT WILL BE LIMITED...MAYBE SEEING SCATTERED CU AND CI DURING FORECAST PERIOD...BUT NO CEILINGS BELOW 10 THSD FT EXPECTED. MOISTURE WILL BE LIMITED TODAY. PSBLY BRIEF PERIOD OF REDUCED VISIBILITY DURING THE EARLY A.M. WITH LIGHT FOG. && .SHORT TERM... UPPER RIDGE OVER SOUTHEAST WITH WESTWARD EXTENSION IN PLACE AT SURFACE. THIS PRODUCING GENERALLY CLEAR SKIES EXCEPT RESIDUAL CIRRUS AND PATCHY FOG. THERMAL OR LEE SIDE TROF WILL PERSIST AT SURFACE. THESE FEATURES WILL PERSIST TODAY. EXPECT A REPEAT OF MONDAYS WEATHER EXCEPT TEMPERATURES WILL BE ABOUT 2 DEGREES + HIGHER THAN MONDAYS. INCREASE DUE TO A LITTLE MORE SUN AND POSSIBLY LOWER PRECIPITABLE WATERS. POPS ABOUT THE SAME WITH MINIMAL TO NO CHANCES SOUTHEAST. WEDNESDAY WILL SEE HIGHS SUPPRESSED A LITTLE SOUTH AS A WEAK TROUGH MOVES THROUGH THE NORTHERN STREAM AND ASSOCIATED FRONT/TROUGH MOVES INTO GEORGIA WEDNESDAY. THUS POPS WILL BE HIGHER NORTH WITH THE FRONT AND UPPER TROUGH. A DRY ATMOSPHERE AND LITTLE IN THE WAY OF DYNAMICS SHOULD INHIBIT CONVECTION WITH NO SEVER EXPECTED. .LONG TERM... TREND TOWARD CLIMATOLOGY WITH RIDGES REASSERTING THEMSELVES. THUS SHOULD SEE AFTERNOON AND EVENING SHOWERS AD THUNDERSTORMS. TEMPERATURES WILL WARM AGAIN TO SEASON VALUES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 93 73 89 70 / 20 20 30 30 ATHENS 96 71 92 68 / 20 10 30 30 GAINESVILLE 91 70 88 68 / 20 20 40 30 ROME 96 71 91 68 / 30 20 50 30 COLUMBUS 96 74 93 72 / 20 10 30 20 MACON 97 75 94 70 / 20 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 99
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT TUE JUL 6 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 715 AM EDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS EXPECTED TODAY... .SYNOPSIS... HIGH PRESSURE WILL LIMIT CLOUD DEVELOPMENT...BUT THE INCREASE IN THE TEMPERATURE...AND THE AMOUNT OF MOISTURE IN THE AIR WILL LEAD TO AN INCREASE IN INSTABILITY...WHICH WILL TRIGGER SOME GENERAL THUNDERSTORMS. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...AS DAYTIME HEATING WILL COMBINE WITH INCREASING MOISTURE. THIS WILL LEAD TO GREATER INSTABILITY. CAPE WILL BE INCREASING TO AROUND 2300. HOWEVER...NO SEVERE THUNDERSTORMS ARE FORECAST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN... && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 148 PM EDT TUE JUL 6 2004 GAZ011-061815- 148 PM EDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTOOGA COUNTY UNTIL 215 PM EDT... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF TRION...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESE STORMS SHOULD DIMINISH BY 215 PM EDT.
The Atlanta radar (KFFC), 56 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
13 thunderstorm wind, 8 hail, 4 lightning, 1 heavy rain. Local standard time, as filed.
The public reported penny-sized hail.
The Hogansville Police Department reported penny-sized hail.
The public reported that some limbs were down on U. S. Highway 29 near West Point Lake.
The Gordon County Emergency Manager reported that lightning struck at the 911 center causing extensive damage to electronic equipment and telephones at the facility.
The Gordon County Emergency Manager reported that numerous trees were blown down across the county.
The public reported penny-sized hail at three different locations in Newnan.
A trained spotter and cooperative observer for the National Weather Service reported that three trees were down.
The public reported that heavy rain had flooded a portion of Buddy Road near Roscoe Road just north of Windsor Estates.
The Chattooga County 911 center reported that three trees were blown down over a one hour period on three different roads in the county.
The Macon County 911 center reported that a number of trees had been blown down.
The Spalding County 911 center reported nickel-sized hail.
The Spalding County 911 center reported that lightning struck a couple of power poles in the Griffin area and knocked down the lines.
The Carroll County 911 center reported that a few trees had been blown down along Georgia Highway 5.
The Dooly County 911 center reported that a couple of trees were blown down.
The Cherokee Tribune reported that a male was struck by lightning. The man was treated and released. Elsewhere in the county, lightning struck three homes as well as the building which houses the 911 center and jail. The 911 center and jail suffered major damage when lightning struck the facility. Damages to these facilities alone was estimated at $200,000. A house on Shotwell Drive was struck by lightning and the attic set on fire. Another home on Bradshaw Club Drive suffered major damage to the roof and second floor from a lightning strike and resulting fire. A third home on Tribal Trail took a direct hit from lightning. The garage suffered considerable damage when it was set on fire. Much of Canton was without power for several hours during the intense lightning storm.
The Crawford County 911 center reported that three trees were down.
The public reported that two power poles were snapped and three trees were blown down.
The public reported nickel-sized hail.
The Rochelle Police Department reported penny-sized hail.
The Rochelle Police Department reported that power lines were down west of Rochelle, while in the city itself, several limbs were blown down.
A trained spotter reported that numerous large limbs and several trees, some around six inches in diameter, were down along the road and in the yards of some homes in the Carmichael Crossroads to Union Hill area northeast of Georgia Highway 140 at Hickory Flat.
The public reported penny-sized hail.
The Piedmont National Wildlife Refuge personnel reported that several trees were blown down within the Piedmont National Wildlife Refuge area.
The public reported penny-sized hail.
The Gray Police Department reported that a few trees were blown down in the area. Pea-sized hail was also reported during the thunderstorm.
The Gray Police Department reported that a nearby lightning strike rendered one of their radio receivers inoperative.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415750, 5415751, 5415752, 5414669, 5415754, 5415753, 5414682, 5414681, 5414671, 5414670, 5414672, 5414673, 5414674, 5414675, 5414744, 5414676, 5414742, 5414743, 5414677, 5414678, 5414683, 5414679, 5414741, 5414680, 5414684, 5414740.